April  2017, 37(4): 1841-1856. doi: 10.3934/dcds.2017077

Local criteria for blowup in two-dimensional chemotaxis models

1. 

Instytut Matematyczny, Uniwersytet Wrocławski, pl. Grunwaldzki 2/4, 50-384 Wrocław, Poland

2. 

Instytut Matematyczny, Polska Akademia Nauk, ul. Śniadeckich 8, 00-956 Warsaw, Poland

* Corresponding author: Piotr Biler

Received  January 2015 Revised  November 2016 Published  December 2016

We consider two-dimensional versions of the Keller-Segel model for the chemotaxis with either classical (Brownian) or fractional (anomalous) diffusion. Criteria for blowup of solutions in terms of suitable Morrey spaces norms are derived. Moreover, the impact of the consumption term on the global-in-time existence of solutions is analyzed for the classical Keller-Segel system.

Citation: Piotr Biler, Tomasz Cieślak, Grzegorz Karch, Jacek Zienkiewicz. Local criteria for blowup in two-dimensional chemotaxis models. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 1841-1856. doi: 10.3934/dcds.2017077
References:
[1]

P. Biler, The Cauchy problem and self-similar solutions for a nonlinear parabolic equation, Studia Math., 114 (1995), 181-205.   Google Scholar

[2]

P. BilerI. Guerra and G. Karch, Large global-in-time solutions of the parabolic-parabolic Keller-Segel system on the plane, Comm. Pure Appl. Analysis, 14 (2015), 2117-2126.  doi: 10.3934/cpaa.2015.14.2117.  Google Scholar

[3]

P. Biler and G. Karch, Blowup of solutions to generalized Keller-Segel model, J. Evol. Equ., 10 (2010), 247-262.  doi: 10.1007/s00028-009-0048-0.  Google Scholar

[4]

P. BilerG. Karch and P. Laurençot, Blowup of solutions to adiffusive aggregation model, Nonlinearity, 22 (2009), 1559-1568.  doi: 10.1088/0951-7715/22/7/003.  Google Scholar

[5]

P. BilerG. Karch and J. Zienkiewicz, Optimal criteria for blowup of radial and $N$-symmetric solutions of chemotaxis systems, Nonlinearity, 28 (2015), 4369-4387.  doi: 10.1088/0951-7715/28/12/4369.  Google Scholar

[6]

P. Biler and W. A. Woyczyński, Global and exploding solutions of nonlocal quadratic evolution problems, SIAM J. Appl. Math., 59 (1999), 845-869.  doi: 10.1137/S0036139996313447.  Google Scholar

[7]

P. Biler and J. Zienkiewicz, Existence of solutions for the Keller-Segel model of chemotaxis with measures as initial data, Bull. Polish Acad. Sci. Mathematics, 63 (2015), 41-51.  doi: 10.4064/ba63-1-6.  Google Scholar

[8]

P. BilerJ. Dolbeault and B. Perthame, Two-dimensional Keller-Segel model: Optimal critical mass and qualitative properties of the solutions, Electron. J. Differential Equations, 44 (2006), 32 pp.   Google Scholar

[9]

Y. GigaT. Miyakawa and H. Osada, Two-dimensional Navier-Stokes flow with measures as initial vorticity, Arch. Rational Mech. Anal., 104 (1988), 223-250.  doi: 10.1007/BF00281355.  Google Scholar

[10]

G. Karch and K. Suzuki, Blow-up versus global existence of solutions to aggregation equations, Appl. Math. (Warsaw), 38 (2011), 243-258.  doi: 10.4064/am38-3-1.  Google Scholar

[11]

H. Kozono and Y. Sugiyama, Local existence and finite time blow-up of solutions in the 2-D Keller-Segel system, J. Evol. Equ., 8 (2008), 353-378.  doi: 10.1007/s00028-008-0375-6.  Google Scholar

[12]

M. Kurokiba and T. Ogawa, Finite time blow-up of the solution for a nonlinear parabolic equation of drift-diffusion type, Differ. Integral Equ., 16 (2003), 427-452.   Google Scholar

[13]

P.-G. Lemarié-Rieusset, Small data in an optimal Banach space for the parabolic-parabolic and parabolic-elliptic Keller-Segel equations in the whole space, Adv. Diff. Eq., 18 (2013), 1189-1208.   Google Scholar

[14]

D. Li and J. L. Rodrigo, Finite-time singularities of an aggregation equation in $\mathbb{R}^n$ with fractional dissipation, Comm. Math. Phys., 287 (2009), 687-703.  doi: 10.1007/s00220-008-0669-0.  Google Scholar

[15]

D. Li and J. L. Rodrigo, Refined blowup criteria and nonsymmetric blowup of an aggregation equation, Adv. Math., 220 (2009), 1717-1738.  doi: 10.1016/j.aim.2008.10.016.  Google Scholar

[16]

D. LiJ. L. Rodrigo and X. Zhang, Exploding solutions for a nonlocal quadratic evolution problem, Rev. Mat. Iberoam., 26 (2010), 295-332.  doi: 10.4171/RMI/602.  Google Scholar

[17]

T. Nagai, Behavior of solutions to a parabolic-elliptic system modelling chemotaxis, J. Korean Math. Soc., 37 (2000), 721-733.   Google Scholar

[18]

T. Nagai, Blowup of nonradial solutions to parabolic-elliptic systems modeling chemotaxis in two-dimensional domains, J. Ineq. Appl., 6 (2001), 37-55.  doi: 10.1155/S1025583401000042.  Google Scholar

[19]

E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, N. J. , 1970.  Google Scholar

[20]

Y. SugiyamaM. Yamamoto and K. Kato, Local and global solvability and blow up for the drift-diffusion equation with the fractional dissipation in the critical space, J. Diff. Eq., 258 (2015), 2983-3010.  doi: 10.1016/j.jde.2014.12.033.  Google Scholar

show all references

References:
[1]

P. Biler, The Cauchy problem and self-similar solutions for a nonlinear parabolic equation, Studia Math., 114 (1995), 181-205.   Google Scholar

[2]

P. BilerI. Guerra and G. Karch, Large global-in-time solutions of the parabolic-parabolic Keller-Segel system on the plane, Comm. Pure Appl. Analysis, 14 (2015), 2117-2126.  doi: 10.3934/cpaa.2015.14.2117.  Google Scholar

[3]

P. Biler and G. Karch, Blowup of solutions to generalized Keller-Segel model, J. Evol. Equ., 10 (2010), 247-262.  doi: 10.1007/s00028-009-0048-0.  Google Scholar

[4]

P. BilerG. Karch and P. Laurençot, Blowup of solutions to adiffusive aggregation model, Nonlinearity, 22 (2009), 1559-1568.  doi: 10.1088/0951-7715/22/7/003.  Google Scholar

[5]

P. BilerG. Karch and J. Zienkiewicz, Optimal criteria for blowup of radial and $N$-symmetric solutions of chemotaxis systems, Nonlinearity, 28 (2015), 4369-4387.  doi: 10.1088/0951-7715/28/12/4369.  Google Scholar

[6]

P. Biler and W. A. Woyczyński, Global and exploding solutions of nonlocal quadratic evolution problems, SIAM J. Appl. Math., 59 (1999), 845-869.  doi: 10.1137/S0036139996313447.  Google Scholar

[7]

P. Biler and J. Zienkiewicz, Existence of solutions for the Keller-Segel model of chemotaxis with measures as initial data, Bull. Polish Acad. Sci. Mathematics, 63 (2015), 41-51.  doi: 10.4064/ba63-1-6.  Google Scholar

[8]

P. BilerJ. Dolbeault and B. Perthame, Two-dimensional Keller-Segel model: Optimal critical mass and qualitative properties of the solutions, Electron. J. Differential Equations, 44 (2006), 32 pp.   Google Scholar

[9]

Y. GigaT. Miyakawa and H. Osada, Two-dimensional Navier-Stokes flow with measures as initial vorticity, Arch. Rational Mech. Anal., 104 (1988), 223-250.  doi: 10.1007/BF00281355.  Google Scholar

[10]

G. Karch and K. Suzuki, Blow-up versus global existence of solutions to aggregation equations, Appl. Math. (Warsaw), 38 (2011), 243-258.  doi: 10.4064/am38-3-1.  Google Scholar

[11]

H. Kozono and Y. Sugiyama, Local existence and finite time blow-up of solutions in the 2-D Keller-Segel system, J. Evol. Equ., 8 (2008), 353-378.  doi: 10.1007/s00028-008-0375-6.  Google Scholar

[12]

M. Kurokiba and T. Ogawa, Finite time blow-up of the solution for a nonlinear parabolic equation of drift-diffusion type, Differ. Integral Equ., 16 (2003), 427-452.   Google Scholar

[13]

P.-G. Lemarié-Rieusset, Small data in an optimal Banach space for the parabolic-parabolic and parabolic-elliptic Keller-Segel equations in the whole space, Adv. Diff. Eq., 18 (2013), 1189-1208.   Google Scholar

[14]

D. Li and J. L. Rodrigo, Finite-time singularities of an aggregation equation in $\mathbb{R}^n$ with fractional dissipation, Comm. Math. Phys., 287 (2009), 687-703.  doi: 10.1007/s00220-008-0669-0.  Google Scholar

[15]

D. Li and J. L. Rodrigo, Refined blowup criteria and nonsymmetric blowup of an aggregation equation, Adv. Math., 220 (2009), 1717-1738.  doi: 10.1016/j.aim.2008.10.016.  Google Scholar

[16]

D. LiJ. L. Rodrigo and X. Zhang, Exploding solutions for a nonlocal quadratic evolution problem, Rev. Mat. Iberoam., 26 (2010), 295-332.  doi: 10.4171/RMI/602.  Google Scholar

[17]

T. Nagai, Behavior of solutions to a parabolic-elliptic system modelling chemotaxis, J. Korean Math. Soc., 37 (2000), 721-733.   Google Scholar

[18]

T. Nagai, Blowup of nonradial solutions to parabolic-elliptic systems modeling chemotaxis in two-dimensional domains, J. Ineq. Appl., 6 (2001), 37-55.  doi: 10.1155/S1025583401000042.  Google Scholar

[19]

E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, N. J. , 1970.  Google Scholar

[20]

Y. SugiyamaM. Yamamoto and K. Kato, Local and global solvability and blow up for the drift-diffusion equation with the fractional dissipation in the critical space, J. Diff. Eq., 258 (2015), 2983-3010.  doi: 10.1016/j.jde.2014.12.033.  Google Scholar

[1]

Ying Yang. Global classical solutions to two-dimensional chemotaxis-shallow water system. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2625-2643. doi: 10.3934/dcdsb.2020198

[2]

Haiyan Wang. Existence and nonexistence of positive radial solutions for quasilinear systems. Conference Publications, 2009, 2009 (Special) : 810-817. doi: 10.3934/proc.2009.2009.810

[3]

Shu-Yu Hsu. Existence and properties of ancient solutions of the Yamabe flow. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 91-129. doi: 10.3934/dcds.2018005

[4]

Haibo Cui, Haiyan Yin. Convergence rate of solutions toward stationary solutions to the isentropic micropolar fluid model in a half line. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020210

[5]

Irena PawŃow, Wojciech M. Zajączkowski. Global regular solutions to three-dimensional thermo-visco-elasticity with nonlinear temperature-dependent specific heat. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1331-1372. doi: 10.3934/cpaa.2017065

[6]

Lucas C. F. Ferreira, Jhean E. Pérez-López, Élder J. Villamizar-Roa. On the product in Besov-Lorentz-Morrey spaces and existence of solutions for the stationary Boussinesq equations. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2423-2439. doi: 10.3934/cpaa.2018115

[7]

Giovanni Cimatti. Forced periodic solutions for piezoelectric crystals. Communications on Pure & Applied Analysis, 2005, 4 (2) : 475-485. doi: 10.3934/cpaa.2005.4.475

[8]

Nikolaos Roidos. Expanding solutions of quasilinear parabolic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021026

[9]

Carmen Cortázar, M. García-Huidobro, Pilar Herreros, Satoshi Tanaka. On the uniqueness of solutions of a semilinear equation in an annulus. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021029

[10]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[11]

Ian Schindler, Kyril Tintarev. Mountain pass solutions to semilinear problems with critical nonlinearity. Conference Publications, 2007, 2007 (Special) : 912-919. doi: 10.3934/proc.2007.2007.912

[12]

Jian Yang, Bendong Lou. Traveling wave solutions of competitive models with free boundaries. Discrete & Continuous Dynamical Systems - B, 2014, 19 (3) : 817-826. doi: 10.3934/dcdsb.2014.19.817

[13]

Hildeberto E. Cabral, Zhihong Xia. Subharmonic solutions in the restricted three-body problem. Discrete & Continuous Dynamical Systems - A, 1995, 1 (4) : 463-474. doi: 10.3934/dcds.1995.1.463

[14]

Palash Sarkar, Subhadip Singha. Verifying solutions to LWE with implications for concrete security. Advances in Mathematics of Communications, 2021, 15 (2) : 257-266. doi: 10.3934/amc.2020057

[15]

Yanqin Fang, Jihui Zhang. Multiplicity of solutions for the nonlinear Schrödinger-Maxwell system. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1267-1279. doi: 10.3934/cpaa.2011.10.1267

[16]

Wentao Huang, Jianlin Xiang. Soliton solutions for a quasilinear Schrödinger equation with critical exponent. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1309-1333. doi: 10.3934/cpaa.2016.15.1309

[17]

Yimin Zhang, Youjun Wang, Yaotian Shen. Solutions for quasilinear Schrödinger equations with critical Sobolev-Hardy exponents. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1037-1054. doi: 10.3934/cpaa.2011.10.1037

[18]

Elvise Berchio, Filippo Gazzola, Dario Pierotti. Nodal solutions to critical growth elliptic problems under Steklov boundary conditions. Communications on Pure & Applied Analysis, 2009, 8 (2) : 533-557. doi: 10.3934/cpaa.2009.8.533

[19]

Wei-Jian Bo, Guo Lin, Shigui Ruan. Traveling wave solutions for time periodic reaction-diffusion systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4329-4351. doi: 10.3934/dcds.2018189

[20]

Luke Finlay, Vladimir Gaitsgory, Ivan Lebedev. Linear programming solutions of periodic optimization problems: approximation of the optimal control. Journal of Industrial & Management Optimization, 2007, 3 (2) : 399-413. doi: 10.3934/jimo.2007.3.399

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (101)
  • HTML views (63)
  • Cited by (10)

[Back to Top]